Alert archive / Minnesota / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 111, NWS Grand Forks, ND

July 8, 2018Clay County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 8, 2018, 6:17 PM CDT for Clay County, Minnesota. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2018, 6:17 PM CDT (23:17 UTC)
Expired
Jul 8, 2018, 7:00 PM CDT
In force
43 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clay County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:40 PM CDTHAIL 1Hawley, MN
Jul 8, 6:45 PM CDTHAIL 1.5Hawley, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 3:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2018-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2018-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1150 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WUUS53 KFGF 082317
SVRFGF
MNC027-090000-
/O.NEW.KFGF.SV.W.0111.180708T2317Z-180709T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
617 PM CDT SUN JUL 8 2018

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Northern Clay County in northwestern Minnesota...

* Until 700 PM CDT.

* At 617 PM CDT, a severe thunderstorm was located near Averill, or
  13 miles northeast of Fargo, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Felton around 620 PM CDT.
  Averill around 625 PM CDT.
  Buffalo River State Park around 630 PM CDT.
  Muskoda around 635 PM CDT.
  Hawley around 640 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4696 9677 4715 9666 4710 9620 4679 9619
TIME...MOT...LOC 2317Z 290DEG 32KT 4700 9660 

HAIL...1.00IN
WIND...60MPH
 
$$

DJR
3 follow-up statements
673 
WWUS53 KFGF 082326
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
626 PM CDT SUN JUL 8 2018

MNC027-090000-
/O.CON.KFGF.SV.W.0111.000000T0000Z-180709T0000Z/
Clay MN-
626 PM CDT SUN JUL 8 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN CLAY COUNTY...

At 625 PM CDT, a severe thunderstorm was located over Averill, or 16
miles northeast of Fargo, moving east at 35 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Buffalo River State Park around 630 PM CDT.
  Muskoda around 635 PM CDT.
  Hawley around 640 PM CDT.
  Hitterdal around 645 PM CDT.
  Dale around 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4692 9665 4714 9658 4710 9620 4679 9619
TIME...MOT...LOC 2325Z 290DEG 32KT 4697 9649 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

DJR
478 
WWUS53 KFGF 082347
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
647 PM CDT SUN JUL 8 2018

MNC027-090000-
/O.CON.KFGF.SV.W.0111.000000T0000Z-180709T0000Z/
Clay MN-
647 PM CDT SUN JUL 8 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN CLAY COUNTY...

At 647 PM CDT, a severe thunderstorm was located over Dale, or 18
miles west of Detroit Lakes, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Clay County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4687 9649 4712 9635 4710 9620 4679 9619
TIME...MOT...LOC 2347Z 290DEG 32KT 4690 9621 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DJR
773 
WWUS53 KFGF 082356
SVSFGF

Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
656 PM CDT SUN JUL 8 2018

MNC027-090006-
/O.EXP.KFGF.SV.W.0111.000000T0000Z-180709T0000Z/
Clay MN-
656 PM CDT SUN JUL 8 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY COUNTY WILL
EXPIRE AT 700 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Minnesota.

LAT...LON 4687 9649 4712 9635 4710 9620 4679 9619
TIME...MOT...LOC 2356Z 290DEG 32KT 4687 9611 

$$

DJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:04 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 8, 3:04 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
304 PM CDT Sun Jul 8 2018

.SHORT TERM...(This afternoon and tonight)
Issued at 304 PM CDT Sun Jul 8 2018

Cold front is analyzed from KBDE to just southeast of KGFK to south
central North Dakota. Moist low level air mass and moderately steep
mid level lapse rates have supported ML CAPE increasing in the warm
sector ahead of the cold front into the 2000-3500 J/KG range and
near term projections are for this to continue to increase in our
south through 00Z to around 4000 J/KG. CINh is starting to weekend,
but CAP may not start to break until 3-5 PM time frame when HREF and
other CAMs show thunderstorm activity increasing in coverage and
intensity. CAMs also have consistently shown activity tapering off
late this evening and likely ending in our far southeast in the 10PM-
12AM time frame.

Regarding Severe threats: It still appears possible for a few
supercells in the late afternoon/early evening based on
hodographs/strong shear profiles, and HREF updraft helicity still
highlights several strong tracks before eventually activity
merges/evolves into clusters. Supercell threat raises possibility of
2" hail or larger and tornadoes. DCAPE should exceed 1000 J/KG in
warm sector, and considering potential strength of updrafts stronger
winds (75mph or higher) can't be ruled out even if linear MCS is not
anticipated. Anomalously high PWATs are already analyzed in excess of
1.5 up to 2.0" and activity will have a  tendency to "train" along
frontal zone. As activity increases in intensity this raises the
possibility for flash flooding. Strongest QPF signals in high res
guidance are still in our far south east where FFG tends to be
higher due to sandy soils in areas that have not received much rain
in the last few days, however localized flash flooding will still be
a threat through this evening.

.LONG TERM...(Monday through Sunday)
Issued at 304 PM CDT Sun Jul 8 2018

Surface high pressure and upper level ridging will lead to calm
weather for the early work week. Mid week another system looks to
pass through southern Canada which could produce some showers and
thunderstorms as a cold front passes through the Northern Plains.
Guidance generally keeps most of the activity to the north in the
Canadian Prairies but some areas, especially near the border, have
the best chance for some rain. High pressure returns for the later
part of the work week leading to a return to calm weather. The next
chance for rain looks to come next weekend with another surface low
tracking across southern Canada with a cold front across the
Northern Plains. Temperatures during this period are expected to be
near seasonal normals.

For severe potential in this period there are two times: midweek and
next weekend. Wednesday the best forcing continues to look like it
will remain north of the international border but timing of the cold
front and the position of the surface low will play a role in the
possible severe threat. Going into the weekend there is a chance for
severe weather based on the GFS but it is too early to tell.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1243 PM CDT Sun Jul 8 2018

Shower and thunderstorm activity tracking along cold front is
spreading from parts of eastern ND into northwest MN. This will
increase in coverage and slide southward with greatest impacts at
KFAR and KBJI. Heavy rain and the possibility for severe
thunderstorms at those terminals and conditions could drop to LIFR
with strong winds. Hail will also be a threat late this
afternoon/evening. Hard to anticipate the more severe impacts
as most storms will be sub-severe. Will need to be monitored.
Lighter winds and VFR conditions should prevail across the region
by the late evening period as this system transitions southeast
and high pressure builds.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

SHORT TERM...DJR
LONG TERM...NC
AVIATION...DJR
Hazardous weather outlook, Jul 8, 2:56 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
256 PM CDT Sun Jul 8 2018

MNZ002-003-015>017-022>024-027>032-040-NDZ028>030-038-039-049-052-
053-092000-
Norman-Clay-East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Griggs-Steele-Traill-
Barnes-Cass-Ransom-Sargent-Richland-
256 PM CDT Sun Jul 8 2018

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Severe thunderstorms will be possible this afternoon and evening,
along with the possibility of excessive rainfall and localized
flooding. The best chance for severe thunderstorms will tend to be
south of a line from Cooperstown ND to Bemidji MN. Threats
include hail up to 2 inches and winds up to 75 mph. The threat for
tornadoes can't be ruled out. Any thunderstorm activity should
transition southeast of the region between 10 PM and Midnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Possible thunderstorms again Wednesday and Saturday, severe
potential is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

MNZ001-004>009-013-014-NDZ006>008-014>016-024-026-027-054-092000-
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Western Walsh County-
256 PM CDT Sun Jul 8 2018

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will be possible this afternoon and
evening. A strong thunderstorm can't be ruled out, but the main
severe threat should remain south.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Possible thunderstorms again Wednesday and Saturday, severe
potential is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jul 8, 1:36 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
136 PM CDT SUN JUL 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     NEW ROCKFORD            47.68N 99.14W
07/08/2018                   EDDY               ND   TRAINED SPOTTER

            SIGNIFICANT TREE DAMAGE ALL OVER TOWN.

0335 AM     TSTM WND DMG     4 N NEW ROCKFORD        47.74N 99.15W
07/08/2018                   Eddy               ND   PUBLIC

            MULTIPLE TREES DOWN AND SIGNIFICANT DAMAGE TO A MACHINE
            SHED

0335 AM     TSTM WND DMG     NEW ROCKFORD            47.68N 99.14W
07/08/2018                   EDDY               ND   FIRE DEPT/RESCUE

            AIRPORT HANGER BLOWN DOWN AND PLANES SCATTERED.

0356 AM     HAIL             THIEF RIVER FALLS       48.11N 96.18W
07/08/2018  M0.75 INCH       PENNINGTON         MN   PUBLIC

            INTOWN 3 TO 5 MINUTES OF HAIL.

0404 AM     TSTM WND GST     14 SW TOLNA             47.68N 98.65W
07/08/2018  M62.00 MPH       Eddy               ND   MESONET

            MEASURED AT NDAWN 10 N OF MCHENRY

0455 AM     TSTM WND GST     LARIMORE                47.91N 97.63W
07/08/2018  M55.00 MPH       GRAND FORKS        ND   PUBLIC

            PERSONAL WEATHER STATION

0456 AM     TSTM WND DMG     LARIMORE                47.91N 97.63W
07/08/2018                   GRAND FORKS        ND   PUBLIC

            TREE BRANCHES BROKEN DONE. SHINGLES OFF ROOF.

0518 AM     TSTM WND GST     1 NW EMERADO            47.93N 97.38W
07/08/2018  M50.00 MPH       Grand Forks        ND   MESONET

            PEAK WIND MEASURED AT THE RWIS STATION ALONG HIGHWAY 2.

0524 AM     TSTM WND GST     6 WNW GRAND FORKS       47.95N 97.19W
07/08/2018  M52.00 MPH       Grand Forks        ND   ASOS

            PEAK WINDS MEASURED AT THE GRAND FORKS AIRPORT /KGFK/.

0526 AM     HAIL             2 WNW GRAND FORKS       47.93N 97.11W
07/08/2018  E0.75 INCH       Grand Forks        ND   NWS EMPLOYEE

0527 AM     TSTM WND DMG     GRAND FORKS             47.92N 97.07W
07/08/2018                   GRAND FORKS        ND   PUBLIC

            TREE DOWN BLOCKING TRAFFIC ON WASHINGTON ST NEAR GATEWAY
            DR

0530 AM     TSTM WND DMG     2 SSW GRAND FORKS       47.90N 97.09W
07/08/2018                   Grand Forks        ND   NWS EMPLOYEE

            STREET LIGHT POLE BENT DOWN TO THE GROUND

0533 AM     HAIL             4 E EAST GRAND FORKS    47.93N 96.93W
07/08/2018  E1.25 INCH       Polk               MN   TRAINED SPOTTER

            LARGE HAIL MIXED IN VERY HEAVY RAIN FELL FOR 3 TO 4
            MINUTES... FOLLOWED BY DAMAGING DOWNBURST WINDS AND MORE
            RAIN.

0535 AM     TSTM WND DMG     2 NE GRAND FORKS        47.94N 97.04W
07/08/2018                   Grand Forks        ND   PUBLIC

            REPORT OF FOUR TO FIVE INCH BRANCHES DOWN IN RIVERSIDE
            PARK WITH TIME ESTIMATED BY RADAR

0536 AM     TSTM WND GST     4 E EAST GRAND FORKS    47.93N 96.93W
07/08/2018  E90.00 MPH       Polk               MN   NWS STORM SURVEY

            ROOF PANELS AND ROOFING MATERIAL PEELED UP FROM A STEEL
            CLAD POLE SHED AND FLUNG OVER 100 YARDS TO THE ESE.
            NEARBY FARMSTEDS HAD LARGE TREE BRANCHES AND LIMBS BROKEN
            AND SHINGLES AND GUTTERS TORN OFF OF HOUSES AND SHEDS
            ACROSS NORTHERN HUNTSVILLE AND SOUTHERN SULLIVAN
            TOWNSHIPS.

0537 AM     TSTM WND GST     5 ENE EAST GRAND FORKS  47.96N 96.92W
07/08/2018  M58.00 MPH       Polk               MN   PUBLIC

            PERSONAL DAVIS AT KRUEGER FARMS

0541 AM     TSTM WND GST     6 ESE EAST GRAND FORKS  47.90N 96.90W
07/08/2018  M62.00 MPH       Polk               MN   MESONET

            PEAK WIND AT THE RWIS ALONG HIGHWAY 2 NEAR MALLORY.

0544 AM     HAIL             2 E EUCLID              47.97N 96.60W
07/08/2018  E1.75 INCH       Polk               MN   NWS STORM SURVEY

            LARGE AND WIND DRIVEN HAIL STRIPPED SUGARBEET, BEAN, AND
            WHEAT FIELD IN FAER EASTERN EUCLID AND WESTERN BELGIUM
            TOWNSHIPS. LARGE TREE BRANCHES WERE BROKEN DOWN
            THROUGHOUT THE AREA AS WELL.

0600 AM     TSTM WND GST     3 NNW CROOKSTON         47.81N 96.63W
07/08/2018  M47.00 MPH       Polk               MN   AWOS

            PEAK WINDS AT THE CROOKSTON AIRPORT /KCKN/.

0637 AM     HAIL             8 ENE HIGH LANDING      48.09N 95.65W
07/08/2018  E1.25 INCH       Pennington         MN   PUBLIC

            A FEW QUARTER TO HALF DOLLAR SIZED HAIL IN VERY HEAVY
            RAIN.

&&

DJR
Local storm report, Jul 8, 4:56 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
456 PM CDT SUN JUL 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     SHEYENNE                47.83N 99.12W
07/08/2018                   EDDY               ND   NWS STORM SURVEY

            SEVERAL TREES OF 12 TO 18 INCHES UPROOTED IN TOWN. TIME
            APPROXIMATE BASED ON RADAR

&&

HOPKINS
Local storm report, Jul 8, 5:00 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
500 PM CDT SUN JUL 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     NEW ROCKFORD            47.68N 99.14W
07/08/2018                   EDDY               ND   NWS STORM SURVEY

            NUMEROUS TREES UPROOTED WITHIN THE CITY LIMITS. TREE SIZE
            VARIED FROM 12 TO 24 INCHES. TIME APPROXIMATE BASED ON
            RADAR.

&&

HOPKINS
Special weather statement, Jul 8, 5:06 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
506 PM CDT SUN JUL 8 2018

MNZ022-027-028-082230-
West Becker MN-East Becker MN-Mahnomen MN-
506 PM CDT SUN JUL 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAHNOMEN AND
NORTHWESTERN BECKER COUNTIES UNTIL 530 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Callaway, or 18 miles northwest of Detroit Lakes,
moving northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Callaway around 515 PM CDT.
  Ogema around 525 PM CDT.
  White Earth and Waubun around 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Minnesota.

LAT...LON 4704 9559 4691 9610 4704 9620 4728 9577
TIME...MOT...LOC 2206Z 242DEG 23KT 4703 9606

NC
Local storm report, Jul 8, 5:32 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
532 PM CDT SUN JUL 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     1 N NEW ROCKFORD        47.70N 99.14W
07/08/2018                   Eddy               ND   NWS STORM SURVEY

            AIRPORT HANGAR SUSTAINED SIGNIFICANT DAMAGE WITH HALF OF
            THE ROOF REMOVED AND OUTSIDE WALLS ON NORTH END OF THE
            BUILDING COLLAPSED. HEAVIER DEBRIS SCATTERED APPROX 50 TO
            150 FEET NORTHEAST OF HANGAR AND LIGHTER DEBRIS SCATTERED
            AS FAR AS 400 YARDS AWAY. DAMAGE IS CONSISTENT WITH A
            SERIAL MICROBURST WITH ESTIMATED WINDS OF 95 TO 110 MILES
            PER HOUR. TIME ESTIMATED BASED ON RADAR.

&&

HOPKINS
Special weather statement, Jul 8, 5:59 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
559 PM CDT SUN JUL 8 2018

MNZ003-NDZ039-082345-
Clay MN-Cass ND-
559 PM CDT SUN JUL 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY AND NORTHEASTERN
CASS COUNTIES UNTIL 645 PM CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm over
Georgetown, or 13 miles north of Fargo, moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Kragnes around 600 PM CDT.
  Felton and Averill around 620 PM CDT.
  Hitterdal, Ulen and Hawley around 640 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Minnesota...and southeastern North Dakota.

LAT...LON 4699 9692 4716 9690 4709 9619 4684 9627
TIME...MOT...LOC 2259Z 284DEG 30KT 4707 9676

NC

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:44 AM CDTSpecial Weather StatementFGFPennington31 min
Jul 8, 3:49 AM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Pennington56 min
Jul 8, 4:52 AM CDTSevere Thunderstorm WarningFGFMarshall, Polk53 min
Jul 8, 5:23 AM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods37 min
Jul 8, 5:35 AM CDTAreal Flood AdvisoryFGFPolk85 min
Jul 8, 5:38 AM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake67 min
Jul 8, 6:33 AM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Marshall, Pennington, Polk, Red Lake57 min
Jul 8, 6:34 AM CDTAreal Flood AdvisoryFGFPennington2 hr
Jul 8, 5:06 PM CDTSpecial Weather StatementFGFBecker24 min
Jul 8, 5:20 PM CDTSevere Thunderstorm WarningFGFBecker, Mahnomen40 min
Jul 8, 5:51 PM CDTSevere Thunderstorm WarningFGFBecker39 min
Jul 8, 5:59 PM CDTSpecial Weather StatementFGFClay46 min
Jul 8, 6:26 PM CDTSevere Thunderstorm WarningFGFBecker, Hubbard, Otter Tail, Wadena64 min
Jul 8, 6:48 PM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail42 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.